Home  
Shop Subscribe Contact us About us
---- News Categories -----        

Boron
Chemicals
Children's health
Climate change
Diet
Energy sources

Fertility
Food production
Organic food
GM crops
Illnesses of our time
Lifestyle

Medicine - complementary
Medicine - orthodox
Mobile phones and electricity
Pesticides
Radiation

Sunbathing
Transport
Vaccination
Vitamin D
Workplace health




















 
Herbal-anaesthetic interaction dangers
The American Society of Anaesthesiologists is so concerned about the possible negative interaction between herbal remedies and anaesthetics that they have published a leaflet advising patients to stop their herbal remedies at least two weeks before an operation. If a sudden operation comes up, they advise the patient to inform their doctor of any herbal remedies they have taken recently so that appropriate precautions/changes in procedure can be made.
  • Feverfew, ginkgo, ginger and garlic may increase bleeding, especially in patients taking anticoagulants

  • Ginseng may decrease the effectiveness of some anticoagulants

  • Kava-kava may increase the effect of some anti-seizure medications or prolong the effects of some anaesthetics

click here for more articles on complementary medical therapies



References

(6461) Marilynn Larkin. Lancet 16.10.99 p1362